# SDR FAAAL01002

- Difficulty date: May 12, 2005
- Submitted: May 17, 2005
- Operation: General aviation
- System (JASC): 2710 · Aileron Control System
- Part: Turnbuckle
- Condition: Cracked
- Location: Aileron
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FSDO SENT INFO LETTER TO ALL IA`S IN DISTRICT REGARDING TURNBUCKLES CRACKING AT ENDS THUS LOOSING STRUCTURAL INTEGRITY OF TURNBUCKLE ON PRIMARY FLT CONTROLS AS A RESULT OF SURVEILIANCE CONDUCTED IN DISTRICT, DISCOVERING PROBLEM.  AS A RESULT OF LETTER MECHANIC GAVE OFFICE AFTER OFFICE SENT OUT LETTER REGARDING TURNBUCKLES AND AFTER AC WAS INSPECTED. TURNBUCKLE WAS INSTALLED ON AN AILERON CONTROL CABLE.  THIS TURNBUCKLE HAS NO V NOTCH ALLOWING FOR CLIPS TO BE USED.  RECOMMEND AD BE IMPLEMENTED MANDATING REPLACEMENT OF ALL TURNBUCKLES THAT DO NOT HAVE A DATE ON THEM.  DOCUMENT RECOMMENDS THE ACTION OF NOT REUSING TURNBUCKLES W/DATE OF 1978 OR PRIOR.  MS21251M AND PHOTO OF TURNBUCKLE MFG IN APPROX 1952.(K)
